Arkansas, 2010

Strong Wind in Arkansas, December 11 to 12, 2010

December 11 to 12, 2010 · NWS LZK · 45 events in 45 counties and zones

A strong cold front moved across Arkansas on the 11th. Strong winds followed the front, bringing down some power lines and blowing over Christmas yard decorations.

Where it happened

Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.4 million
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A strong cold front moved across Arkansas on the 11th. Strong winds followed the front, bringing down some power lines and blowing over Christmas yard decorations. The winds ushered much colder air into Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 11, 5:35 AM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Dec 11, 5:35 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
535 AM CST SAT DEC 11 2010

.AVIATION...
OVERALL VFR CEILINGS WITH AREAS OF MVFR CONDITIONS TO START THE
PERIOD. INCREASING MOISTURE OVER AR WILL SEE VFR CEILINGS LOWERING
WITH ADDITIONAL MVFR CEILINGS FORMING...AND ISOLATED IFR CONDITIONS
POSSIBLE. ALL TAF SITES WILL HAVE THE POTENTIAL FOR MVFR CEILINGS
WITH ISOLATED IFR THIS MORNING. LIGHT RAIN OR LIGHT SHOWERS WILL BE
MOVING ACROSS AR AND HAVE USED VCSH OR -RA...WITH ISOLATED
THUNDERSTORMS OVER THE SOUTH IN THE AFTERNOON. EAST TO SOUTH WINDS 5
TO 10 KNOTS THIS MORNING...BECOMING MORE SOUTH TO SOUTHWEST THROUGH
LATE MORNING TO EARLY AFTERNOON AHEAD OF THE FRONT. SPEEDS WILL PICK
UP TO 8 TO 18 KNOTS INTO THE AFTERNOON. THE STRONG COLD FRONT WILL
PUSH THROUGH AR LATE MORNING AND THROUGH THE AFTERNOON...WITH
ADDITIONAL RAIN AND SHOWERS...WITH ISOLATED THUNDERSTORMS OVER
SOUTH AR. MAINLY MVFR CEILINGS AHEAD OF THE FRONT THEN GRADUAL
CEILINGS LIFTING TO VFR CONDITIONS. S TO SW WINDS INCREASING TO 7 TO
15 KNOTS AHEAD OF THE FRONT WILL SWITCH TO THE NW BEHIND THE FRONT
AND INCREASE TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. (59)

&&

.PREV DISCUSSION... /ISSUED 415 AM CST SAT DEC 11 2010/

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
SURFACE LOW STRENGTHENING ACROSS WESTERN IOWA THIS MORNING...WITH
COLD FRONT STRETCHING SOUTH ALONG THE I35 CORRIDOR. THIS SYSTEM WILL
BRING RAINFALL TODAY...AND MUCH COLDER AIR FOR SUNDAY AND MONDAY.

LIGHT RAINFALL DEVELOPED OVERNIGHT AND MOVED NORTH...AS MOISTURE
INCREASED ACROSS THE STATE. TEMPERATURES ACROSS MOST AREAS THIS
MORNING HAVE HELD STEADY OR SLIGHTLY RISEN DUE TO THE INCREASING
MOISTURE.

COLD FRONT WILL CONTINUE TO MOVE EAST THIS MORNING...WITH RAIN
CONTINUING. DUE TO TIMING OF THE FRONT...THE HIGHEST POPS THIS
MORNING WILL BE IN THE NORTH AND NORTHEAST. BY THIS AFTERNOON...THE
FRONT WILL BE BISECTING THE STATE...WITH RAINFALL TAPERING OFF
ACROSS THE NORTHWEST.

AS FAR AS THUNDERSTORM POTENTIAL...THERE COULD BE SOME WARMING AHEAD
OF THE FRONT ACROSS CENTRAL AND SOUTHEAST ARKANSAS. HAVE KEPT
ISOLATED THUNDER MENTIONED...AS INSTABILITY WILL DEPEND ON SEVERAL
FACTORS. CLOUD COVER WILL BE THE MAIN LIMITING FACTOR...BUT IF THERE
ARE ANY BREAKS...DAMAGING WINDS WILL BE THE MAIN CONCERNS.

BEHIND THE FRONT...TEMPERATURES WILL FALL DRASTICALLY...AS STRONG
NORTHWEST WINDS MOVE INTO THE STATE. HIGHS ACROSS THE NORTH TODAY
WILL BE THIS MORNING...BEFORE READINGS FALL AFTER FROPA.

MUCH OF THE MOISTURE WILL MOVE OUT OF THE STATE THIS
AFTERNOON...BEFORE THE COLDEST AIR ARRIVES. HOWEVER..WRAP AROUND
MOISTURE WILL BRING A CHANCE OF SNOW FLURRIES ACROSS THE
NORTHEAST...BUT NOTHING SIGNIFICANT.

THE ARCTIC AIR AND STRONG NORTHWEST WINDS WILL BE THE MAIN STORY
TONIGHT THROUGH MONDAY...WITH WIND ADVISORIES POSSIBLE. ALSO...WIND
CHILLS WILL APPROACH VALUES NEAR ZERO FOR A FEW HOURS TONIGHT AND
SUNDAY NIGHT...AND LATER SHIFTS WILL HAVE TO PONDER A WIND CHILL
ADVISORY.

HIGH PRESSURE WILL MOVE OFF TO THE EAST TUESDAY...AND A GRADUAL
WARMING TREND WILL COMMENCE...AS FLOW ALOFT WILL BECOME MORE ZONAL.
&&

.LONG TERM...WEDNESDAY THROUGH FRIDAY

THE EXTENDED FORECAST BEGINS WITH PRECIPITATION BACK IN THE FORECAST
AS THE UPPER LEVEL RIDGE HAS FLATTENED OUT...AND THE SOUTH WIND FLOW
AS RETURNED MOISTURE TO ARKANSAS. SHORTWAVE ENERGY IS MOVING THROUGH
THE NW TO W UPPER FLOW AND HELPING DEVELOP THE PRECIP. ALSO A
DEVELOPING SYSTEM OVER THE LEE OF THE ROCKIES HAS FORMED.

AS THE SHORT WAVE ENERGY MOVES OVER AR THE CHANCE OF PRECIPITATION
WILL BE IN THE FORECAST MOST OF WEDNESDAY THROUGH THURSDAY NIGHT.
BOTH THE ECMWF AND GFS ARE CONSISTENT WITH DEVELOPING A SURFACE LOW
OVER THE TX PANHANDLE AND SETTING UP A WARM FRONT OVER AR...HELPING
TO DEVELOP THE SHOWERS. GFS IS FASTER MOVING THE SURFACE LOW INTO AR
ON THURSDAY...AND MORE AGGRESSIVE WITH THE QPF FIELDS. THE ECMWF IS
SLOWER WITH THE SURFACE LOW AND SUBSEQUENT COLD FRONT MOVING THROUGH
AR LATE THURSDAY TO EARLY FRIDAY. WILL TREND CLOSER TO THE ECMWF AT
THIS TIME. ALSO SOME COLD AIR IS OVER NE AR AND DID PUT A MIXED
PRECIP FORECAST FOR THE EARLY PART OF WEDNESDAY.

THE LOW MOVES EAST AND THE COLD FRONT MOVES THROUGH AR THURSDAY
NIGHT TO FRIDAY...AND MOST OF THE PRECIP SHOULD END. NCEP MODELS ARE
EVEN SLOWER THEN THE ECMWF AND HAVE THE SURFACE LOW OVER SOUTHERN AR
AND THE COLD FRONT INTO N TX FRIDAY MORNING. NOT QUITE SEEING
SYNOPTIC  PATTERN THIS SLOW AND WILL STAY WITH CURRENT TREND...SO
SOME UNCERTAINTY EXISTS AT THE END OF THE EXTENDED PERIOD.

OVERALL DYNAMICS REMAIN LOW THROUGH THE PERIOD AND HENCE THE SLIGHT
CHANCE TO LOW CHANCE OF RAIN. ALSO OVERALL TEMPERATURES HAVE
WARMED ENOUGH TO GO WITH ALL LIQUID PRECIPITATION AT THIS TIME
EXCEPT THE EARLY WEDNESDAY PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...58 / LONG TERM...59
Hazardous weather outlook, Dec 11, 5:00 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT DEC 11 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT DEC 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER
SOUTHEAST ARKANSAS TODAY. A STORM SYSTEM AND COLD FRONT WILL
MOVE THROUGH ARKANSAS TODAY...AND BRING RAIN AND SHOWERS...AS WELL
AS SCATTERED THUNDERSTORMS. AN ISOLATED STRONG TO SEVERE STORM
WILL BE POSSIBLE OVER SOUTHEAST ARKANSAS...BUT WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. THE MAIN THREAT WOULD BE LARGE HAIL AND
STRONG WINDS.

A SLIGHT CHANCE OF LIGHT SNOW OR JUST FLURRIES WILL BE POSSIBLE
OVER NORTHEAST ARKANSAS AS THE SYSTEM MOVES AWAY TONIGHT...BUT NO
ACCUMULATIONS ARE EXPECTED. ARCTIC HIGH PRESSURE WILL USHER IN
VERY COLD AIR AND WINDY CONDITIONS TO THE STATE BEGINNING LATE
SATURDAY AND GOING INTO SUNDAY...WITH NORTHWEST WINDS OF 15 TO 25
MPH AND GUSTS TO OVER 30 MPH. WIND ADVISORIES MAY BE NEEDED FOR
MUCH OF ARKANSAS. ALSO WIND CHILL TEMPERATURES WILL LOWER TO THE
TEENS AND SOME SINGLE DIGITS SUNDAY MORNING. LOWS WILL DROP TO THE
TEENS AND 20S ACROSS THE STATE. WHILE HIGHS ONLY IN THE UPPER 20S TO
30S ON SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTER A VERY COLD START SUNDAY...HIGHS WILL ONLY REACH THE UPPER
20S TO 30S. DUE TO THE ELEVATED WINDS...WIND CHILL TEMPERATURES
WILL BE MAINLY IN THE 20S. AGAIN ON MONDAY MORNING...LOWS WILL
MOSTLY BE IN THE TEENS...WITH WIND CHILL TEMPERATURES IN THE
SINGLE DIGITS TO TEENS. A SLOW WARMING TREND WILL BE SEEN THE REST OF
THE WEEK. RAIN WILL BE IN THE FORECAST WEDNESDAY THROUGH FRIDAY
WITH A WEAKER WEATHER SYSTEM GRADUALLY MOVING THROUGH THE SOUTHERN
PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON TO EARLY EVENING
IF THE SEVERE WEATHER THREAT INCREASES.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

In the hours before

Special weather statement, Dec 11, 5:15 AM CST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
515 AM CST SAT DEC 11 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-112100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
515 AM CST SAT DEC 11 2010

...ARCTIC BLAST TO MOVE INTO THE STATE TONIGHT AND CONTINUE THROUGH
EARLY NEXT WEEK...

A STRONG COLD FRONT WILL MOVE INTO THE STATE TODAY...WITH RAIN
DEVELOPING ALONG AND AHEAD OF THE FRONT. ISOLATED THUNDERSTORMS WILL
BE POSSIBLE ACROSS CENTRAL AND SOUTHEAST ARKANSAS THIS
AFTERNOON...ESPECIALLY IF THERE ARE BREAKS IN THE CLOUD COVER.

HOWEVER...THE MAIN CONCERN WILL BE THE ARCTIC AIR MOVING IN BEHIND
THE FRONT. MUCH COLDER AIR WILL MOVE INTO THE STATE...WITH LOWS
TONIGHT FALLING INTO THE MID TEENS TO THE UPPER 20S. BREEZY
NORTHWEST WINDS WILL ACCOMPANY THE COLD TEMPERATURES...WITH WIND
CHILL VALUES FALLING INTO THE SINGLE DIGITS.

TEMPERATURES WILL NOT WARM VERY MUCH ON SUNDAY...WITH HIGHS ONLY
REACHING THE UPPER 20S TO THE UPPER 30S. CONDITIONS WILL BE
BLUSTERY...AS NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40
MPH...CONTINUE ACROSS THE STATE.

AS ARCTIC HIGH PRESSURE SETTLES OVER THE STATE SUNDAY NIGHT...
TEMPERATURES WILL GET COLDER...WITH LOWS MONDAY MORNING RANGING FROM
5 DEGREES TO 20 DEGREES. WIND CHILLS WILL AGAIN BE NEAR ZERO...AS
WINDS REMAIN GUSTY.

ALSO...SNOW FLURRIES WILL BE POSSIBLE TONIGHT INTO SUNDAY MORNING
ACROSS THE NORTHERN AND NORTHEAST COUNTIES...AS MOISTURE WRAPS
AROUND THE LOW PRESSURE AS IT HEADS EAST. MUCH OF THE MOISTURE WILL
BE EAST OF THE STATE BEFORE THE FREEZING TEMPERATURES ARRIVE...SO NO
TRAVEL CONCERNS ARE EXPECTED.

PRECAUTIONS NEED TO BE MADE AHEAD OF THIS WINTER BLAST...INCLUDING
ALLOWING FAUCETS TO DRIP SLIGHTLY TO AVOID BURSTING PIPES...AND
BRINGING PETS INSIDE FROM THE COLD.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

45 strong wind. Local standard time, as filed.

Strong Wind, Boone

When
December 11, 10:30 AM CST to December 12, 8:30 PM CST
Where
Boone forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$100,000
Reported by
ASOS

Power lines were blown down in the Harrison area.

Strong Wind, Marion

When
December 11, 11:00 AM CST to December 12, 8:30 PM CST
Where
Marion forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$25,000
Reported by
AWOS
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Strong Wind, Newton

When
December 11, 11:00 AM CST to December 12, 8:30 PM CST
Where
Newton forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

Strong Wind, Johnson

When
December 11, 11:00 AM CST to December 12, 8:30 PM CST
Where
Johnson forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

Several pieces of metal were torn off a barn roof at Hagarville.

Strong Wind, Logan

When
December 11, 11:00 AM CST to December 12, 8:30 PM CST
Where
Logan forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

Strong Wind, Scott

When
December 11, 11:00 AM CST to December 12, 8:30 PM CST
Where
Scott forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

Strong Wind, Baxter

When
December 11, 11:30 AM CST to December 12, 8:30 PM CST
Where
Baxter forecast zone
Measured
37 kt (43 mph) measured gust
Property damage
$25,000
Reported by
ASOS
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Strong Wind, Searcy

When
December 11, 11:30 AM CST to December 12, 8:30 PM CST
Where
Searcy forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

Strong Wind, Polk

When
December 11, 11:30 AM CST to December 12, 8:30 PM CST
Where
Polk forecast zone
Measured
35 kt (40 mph) measured gust
Property damage
$25,000
Reported by
AWSS

Strong Wind, Pope

When
December 11, 12:00 PM CST to December 12, 8:30 PM CST
Where
Pope forecast zone
Measured
38 kt (44 mph) measured gust
Property damage
$25,000
Reported by
ASOS

Power lines and small trees were blown down at Long Pool.

Strong Wind, Yell

When
December 11, 12:00 PM CST to December 12, 8:30 PM CST
Where
Yell forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

Strong Wind, Montgomery

When
December 11, 12:00 PM CST to December 12, 8:30 PM CST
Where
Montgomery forecast zone
Measured
35 kt (40 mph) measured gust
Property damage
$25,000
Reported by
ASOS

Strong Wind, Pike

When
December 11, 12:30 PM CST to December 12, 8:30 PM CST
Where
Pike forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

Strong Wind, Conway

When
December 11, 12:30 PM CST to December 12, 8:30 PM CST
Where
Conway forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Strong Wind, Perry

When
December 11, 12:30 PM CST to December 12, 8:30 PM CST
Where
Perry forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Strong Wind, Garland

When
December 11, 12:30 PM CST to December 12, 8:30 PM CST
Where
Garland forecast zone
Measured
37 kt (43 mph) measured gust
Property damage
$25,000
Reported by
ASOS
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Strong Wind, Fulton

When
December 11, 1:00 PM CST to December 12, 8:30 PM CST
Where
Fulton forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Strong Wind, Stone

When
December 11, 1:00 PM CST to December 12, 8:30 PM CST
Where
Stone forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Strong Wind, Van Buren

When
December 11, 1:00 PM CST to December 12, 8:30 PM CST
Where
Van Buren forecast zone
Measured
33 kt (38 mph) measured gust
Property damage
$25,000
Reported by
AWSS

Strong Wind, Izard

When
December 11, 1:30 PM CST to December 12, 8:30 PM CST
Where
Izard forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

Strong Wind, Faulkner

When
December 11, 1:30 PM CST to December 12, 8:30 PM CST
Where
Faulkner forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Strong Wind, Saline

When
December 11, 1:30 PM CST to December 12, 8:30 PM CST
Where
Saline forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$100,000
Reported by
Official NWS Observations
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Power lines were blown down in the Benton area.

Strong Wind, Cleburne

When
December 11, 2:00 PM CST to December 12, 8:30 PM CST
Where
Cleburne forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Strong Wind, Hot Spring

When
December 11, 2:00 PM CST to December 12, 8:30 PM CST
Where
Hot Spring forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Trees were blown down in the Rockport and Perla areas, blocking several roads.

Strong Wind, Clark

When
December 11, 2:00 PM CST to December 12, 8:30 PM CST
Where
Clark forecast zone
Measured
31 kt (36 mph) measured gust
Property damage
$25,000
Reported by
AWSS
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

Strong Wind, Pulaski

When
December 11, 2:00 PM CST to December 12, 8:30 PM CST
Where
Pulaski forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$200,000
Reported by
ASOS
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Power lines were blown down in the Little Rock area.

Strong Wind, Sharp

When
December 11, 2:30 PM CST to December 12, 8:30 PM CST
Where
Sharp forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Strong Wind, Independence

When
December 11, 3:00 PM CST to December 12, 8:30 PM CST
Where
Independence forecast zone
Measured
33 kt (38 mph) measured gust
Property damage
$25,000
Reported by
AWOS
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

Strong Wind, Grant

When
December 11, 3:00 PM CST to December 12, 8:30 PM CST
Where
Grant forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

Strong Wind, Dallas

When
December 11, 3:00 PM CST to December 12, 8:30 PM CST
Where
Dallas forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Strong Wind, Ouachita

When
December 11, 3:00 PM CST to December 12, 8:30 PM CST
Where
Ouachita forecast zone
Measured
30 kt (35 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Strong Wind, White

When
December 11, 3:00 PM CST to December 12, 8:30 PM CST
Where
White forecast zone
Measured
33 kt (38 mph) measured gust
Property damage
$25,000
Reported by
AWSS
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Strong Wind, Lonoke

When
December 11, 3:00 PM CST to December 12, 8:30 PM CST
Where
Lonoke forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Strong Wind, Jackson

When
December 11, 4:00 PM CST to December 12, 8:30 PM CST
Where
Jackson forecast zone
Measured
38 kt (44 mph) measured gust
Property damage
$25,000
Reported by
AWSS
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

Strong Wind, Woodruff

When
December 11, 4:00 PM CST to December 12, 8:30 PM CST
Where
Woodruff forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Strong Wind, Prairie

When
December 11, 4:00 PM CST to December 12, 8:30 PM CST
Where
Prairie forecast zone
Measured
39 kt (45 mph) measured gust
Property damage
$25,000
Reported by
AWOS
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Strong Wind, Jefferson

When
December 11, 4:00 PM CST to December 12, 8:30 PM CST
Where
Jefferson forecast zone
Measured
39 kt (45 mph) measured gust
Property damage
$25,000
Reported by
ASOS
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

Strong Wind, Cleveland

When
December 11, 4:00 PM CST to December 12, 8:30 PM CST
Where
Cleveland forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Strong Wind, Calhoun

When
December 11, 4:00 PM CST to December 12, 8:30 PM CST
Where
Calhoun forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Strong Wind, Bradley

When
December 11, 4:30 PM CST to December 12, 8:30 PM CST
Where
Bradley forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Strong Wind, Monroe

When
December 11, 5:00 PM CST to December 12, 8:30 PM CST
Where
Monroe forecast zone
Measured
38 kt (44 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

Strong Wind, Arkansas

When
December 11, 5:00 PM CST to December 12, 8:30 PM CST
Where
Arkansas forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Strong Wind, Lincoln

When
December 11, 5:00 PM CST to December 12, 8:30 PM CST
Where
Lincoln forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Strong Wind, Drew

When
December 11, 5:00 PM CST to December 12, 8:30 PM CST
Where
Drew forecast zone
Measured
32 kt (37 mph) measured gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

Strong Wind, Desha

When
December 11, 5:30 PM CST to December 12, 8:30 PM CST
Where
Desha forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 265100, 265101, 265105, 265109, 265115, 265117, 265102, 265106, 265118, 265110, 265119, 265120, 265121, 265122, 265123, 265124, 265103, 265107, 265111, 265108, 265125, 265126, 265112, 265127, 265128, 265129, 265104, 265113, 265130, 265131, 265132, 265133, 265134, 265114, 265135, 265136, 265138, 265139, 265140, 265141, and more.